GET THE APP

..

Journal of Clinical Case Reports

ISSN: 2165-7920

Open Access

Volume 12, Issue 4 (2022)

Case Report Pages: 1 - 2

Acute Erythema Multiforme Following Third Dose of an mRNA SARS-CoV-2 Vaccine

Michael Yi, Jaasrini Reddy Vellore*, Panagiotis Koutsoupias and Manish Trivedi

DOI: 10.37421/2165-7920.2022.12.1500

Erythema Multiforme (EM) is a benign hypersensitivity reaction characterized by multiple, erythematous, targetoid papules that appear most often symmetrically across the extremities. Histologically, the epidermis usually shows apoptotic keratinocytes, spongiosis, and hydropic changes. EM is associated with infections such as HSV and Mycoplasma pneumoniae and rarely with vaccinations and medications. It is an acute, self-limited disorder that resolves within 2-6 weeks. Recent studies report a variety of cutaneous findings status post mRNA COVID-19 vaccination with EM encompassing 1.1% of cutaneous findings. We report a case of a 39 y/o healthcare worker who developed acute erythema multiforme 10 days after receiving the third dose of the Moderna COVID-19 vaccine without prior adverse reactions to the first two doses. The diagnosis was made clinically, and the patient course was followed for 8 weeks without complete resolution.

Google Scholar citation report
Citations: 1096

Journal of Clinical Case Reports received 1096 citations as per Google Scholar report

Journal of Clinical Case Reports peer review process verified at publons

Indexed In

 
arrow_upward arrow_upward